I didn't know one could get addicted to something like nasal spray. I suppose we learn something new everyday. I don't know what to tell you, but I'm sure there are other members here who will be along shortly to help you with your question!
I would suggest going to the doctor or medical center and discussing with them. I say this because I actually did know someone who was actually addicted to nasal sprays.. (couldnt go a few hours without using it -- had empty bottles all over the place.. its sort of comical,but not really).. she realized this one day and just decided to quit and deal with the rebound symptoms and got through it. About a month later she mentioned this to her doctor who told her it can actually be dangerous to just quit nasal spray cold turkey--I dont know the exact reason, but I do know her doc was pretty upset. I would do this sooner rather than later.. Most nasal sprays work by constricting the blood vesels in and around your sinuses .. your red eyes, dark circles and headaches are a clear indicator that something is wrong! See your doc and explain. Any good doc will be understanding. Believe me, they have heard it all! Good luck and keep us posted.. I would be curios to hear the outcome.
This is actually very common. My grandfather did this. His doctor switched him over to a non-chemical herbal nasal spray. I think it's called Sinus Buster. It has capsaicin in it. Anyway, he had no problems after that. Give it a try.
Get off the afrin. Its horrible horrible stuff. It makes you all better for a short wihle and then you get it all back 10 fold. I finally gave up the afrin. I've bben tring everything. I haven't went to the dorcor yet because I feel like telling him my nose is stopped up and taht I'm addicted to nasal spray sounds stupid. But I bet peaceinknowing is right--they've heard it all!
I use a non-medicated Hypertonic saline wash with xylitol.It's product name is FESS Sinu-Cleanse.best thing I've ever used never need nasal sprays anymore.I don't know if you have an equivalent in the US,but if you show the pharmacist what's in it he'll know.
1/4 tsp salt to 1 cup warm water and rinse with an nasal irrigator or Nettie Pot. Use of Afrin can cause 'nasal rebound' where the sinuses actually produce more. This is why you need to keep using it more frequently. Use of Xylitol in the rinse, is another good tip. It should not taste sweet, so a very small amount is all that is needed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.